A 32-year-old male asked:
Disclaimer

i had a claritin and then zyrtec 10mg. still have had allergies. can i also take a benadryl or allegra on top of those two to help?

1 doctor answer
Dr. Trajko Bojadzievski
Specializes in Endocrinology
No: The medications you list are typically taken as a single agent. If you are not getting any relief after several days of taking a single agent, adding an additional medication with similar effects is unlikely to help. At the same time you are at a much higher risk of experiencing serious side effects of the medication. Work with your doctor until you find a therapy that works for you.
Answered on Apr 1, 2019

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 31-year-old female asked:
Dr. Safiyya Shabazz
19 years experience Family Medicine
Dose?: Zyrtec & Benadryl (diphenhydramine) are very similar. He should get similar relief if he's taking the right dose for his weight. Benadryl (diphenhydr ... Read More
A female asked:
Dr. Brian Greenberg
35 years experience Pediatrics
Allergy treatment: If taking Allegra already you should not double up on a long acting antihistamine (Allegra, Claritin, Zyrtec). This can cause heart issues. Intra-nas ... Read More
1
1 comment
A 23-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
40 years experience Allergy and Immunology
See an allergist: If none of these OTC meds worked, unlikely that anything else will, you need to be evaluated, good history and physical examination. See your doctor f ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month